Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 20, 2025, 9:09 AM PDT for 6 counties in Nevada. It took effect at Jul 21, 2025, 11:00 AM PDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2025, 9:09 AM PDT (16:09 UTC)
- In effect from
- Jul 21, 2025, 11:00 AM PDT
- Expired
- Jul 21, 2025, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:37 PM PDT | NON-TSTM WND GST 63 | 4 S Lamance Creek Snote, NV | Station (MORN2) Morey Creek, Elevation 5500 ft. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3273 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS85 KLKN 201609 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 909 AM PDT Sun Jul 20 2025 NVZ424-425-427-437-438-469-470-211600- /O.UPG.KLKN.FW.A.0005.250721T1800Z-250722T0500Z/ /O.NEW.KLKN.FW.W.0009.250721T1800Z-250722T0500Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- Humboldt County-Quinn- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 909 AM PDT Sun Jul 20 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424, 425, 427, 437, 438, 469, AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 10 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County, Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 427 Central Nevada-Toiyabe, Fire Weather Zone 437 Humboldt County-Quinn, Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80, Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
628 WWUS85 KLKN 210732 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1232 AM PDT Mon Jul 21 2025 NVZ424-425-427-437-438-469-470-211800- /O.CON.KLKN.FW.W.0009.250721T1800Z-250722T0500Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- Humboldt County-Quinn- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 1232 AM PDT Mon Jul 21 2025 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 424, 425, 427, 437, 438, 469, AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County, Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 427 Central Nevada-Toiyabe, Fire Weather Zone 437 Humboldt County-Quinn, Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80, Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest near 20 mph, with gusts near 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low relative humidity values will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity values, and warm temperatures can contribute to extreme fire behavior. && $$ BS
254 WWUS85 KLKN 220437 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 937 PM PDT Mon Jul 21 2025 NVZ424-425-427-437-438-469-470-220545- /O.EXP.KLKN.FW.W.0009.000000T0000Z-250722T0500Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- Humboldt County-Quinn- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 937 PM PDT Mon Jul 21 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424, 425, 427, 437, 438, 469, AND 470... Gusty winds are diminishing late this evening, while at the same time relative humidities are rising above 15 percent. As such, the Red Flag Warning will be allowed to expire at 10 PM PDT this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 20, 12:40 AM PDT, 8 hours 29 minutes earlier. Its key messages:
- Updated at 1240 AM PDT Sun Jul 20 2025 * Elevated fire weather conditions in most of Northern and Central Nevada this afternoon and this evening * Isolated dry thunderstorms in Southeastern Elko and White Pine Counties this afternoon into this evening * Fire Weather Watch for the majority of Northern and Central Nevada Monday afternoon and Monday evening * Downward temperature trend Monday and Tuesday
Area forecast discussion, Jul 20, 12:40 AM PDT, 8 hours 29 minutes before
Area Forecast Discussion National Weather Service Elko NV 1240 AM PDT Sun Jul 20 2025 .KEY MESSAGES... Updated at 1240 AM PDT Sun Jul 20 2025 * Elevated fire weather conditions in most of Northern and Central Nevada this afternoon and this evening * Isolated dry thunderstorms in Southeastern Elko and White Pine Counties this afternoon into this evening * Fire Weather Watch for the majority of Northern and Central Nevada Monday afternoon and Monday evening * Downward temperature trend Monday and Tuesday && .DISCUSSION... (Today through next Sunday) Updated at 1240 AM PDT Sun Jul 20 2025 WEATHER PATTERN OVERVIEW: An upper-level area of low pressure will be centered over Southwestern Canada today. Isolated dry thunderstorms are expected in Southeastern Elko and White Pine Counties this afternoon into this evening. A few of these thunderstorms could be strong. The primary thunderstorm hazards will be wind gusts near 45 mph and dangerous cloud to ground lightning strikes. High temperatures throughout Northern and Central Nevada this afternoon will be near seasonal values. The cyclone aloft over Southwestern Canada will drop southward into the Pacific Northwest tonight. This upper-level area of low pressure will remain over the Pacific Northwest Monday, before lifting northward Tuesday. Southwest wind gusts near 35 mph are anticipated in most of Northern and Central Nevada Monday afternoon and Monday evening. Blowing dust will reduce visibilities at times. A downward temperature trend is expected Monday and Tuesday. By Tuesday afternoon, maximum temperatures across Northern and Central Nevada will be around five degrees below normal for this time of year. A ridge of high pressure will build northwestward across Northern Nevada Wednesday through Friday. An Eastern Pacific trough of low pressure should remain just off the coast of California next weekend. FORECAST CONFIDENCE & DEVIATIONS: Moderate forecast confidence regarding elevated fire weather conditions in the majority of Northern and Central Nevada this afternoon and this evening. Moderate forecast confidence in the development of isolated dry thunderstorms in Southeastern Elko and White Pine Counties this afternoon into this evening. High forecast confidence regarding the Fire Weather Watch for most of Northern and Central Nevada Monday afternoon and Monday evening. High forecast confidence in a downward temperature trend Monday and Tuesday. No deviations from the NBM model output. && .AVIATION... (06Z TAFS) VFR conditions are anticipated at all terminals through Sunday evening with no precipitation expected. Gusty winds are expected at all terminals Sunday. Wind gusts of near 22KTs will begin by midday for KTPH and KELY, and by mid afternoon for KWMC, KBAM, KEKO, and KENV. AMD NOT SKED at KWMC due to unstable communications. && .FIRE WEATHER... Elevated fire weather conditions are expected in most of Northern and Central Nevada this afternoon and this evening due to southwest wind gusts near 25 mph and minimum relative humidity values as low as 8 percent. Isolated dry thunderstorms should develop in Southeastern Elko and White Pine Counties this afternoon into this evening. A few of these thunderstorms may be strong. The primary thunderstorm hazard will be erratic wind gusts near 45 mph and dangerous cloud to ground lightning strikes. A Fire Weather Watch is in effect for the majority of Northern and Central Nevada Monday afternoon and Monday evening due to southwest wind gusts near 35 mph and minimum relative humidity values as low as 7 percent. && .LKN Watches/Warnings/Advisories... Fire Weather Watch from Monday morning through Monday evening NVZ424-425-427-437-438-469-470. && DISCUSSION...87 AVIATION...99 FIRE WEATHER...87
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.